Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 2, NWS Dodge City, KS

May 25, 2008Trego County, Kansas

NWS Dodge City, KS issued this river flood warning at May 25, 2008, 7:57 PM CDT for Trego County, Kansas. It took effect at May 26, 2008, 2:49 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 25, 2008, 7:57 PM CDT (00:57 UTC)
In effect from
May 26, 2008, 2:49 AM CDT
Expired
May 26, 2008, 8:33 AM CDT
In force
6 hr
Issued by
NWS Dodge City, KS
Flood severity
Minor

County Trego County, KS

The river

Written for the forecast point Smoky Hill River near Arnold (ARNK1). The gauge peaked at 3.42 ft at May 26, 2008, 12:00 PM CDT.

actionminormoderate51005/2605/27
Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06861000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDDC 260057
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE DODGE CITY KS 
757 PM CDT SUN MAY 25 2008

...THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS...

  THE SMOKY HILL RIVER NEAR ARNOLD 12N AFFECTING TREGO COUNTY.

. HEAVY RAINS ACROSS TREGO COUNTY AND UPSTREAM ON THE SMOKY HILL 
RIVER HAVE HELPED WATER LEVELS TO BEGIN TO RISE.  THE RIVER WILL RISE 
ABOVE FLOOD STAGE THROUGH TOMORROW.

CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS... 

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL 
HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED BY 6 AM CDT.


KSC195-261257-
/O.NEW.KDDC.FL.W.0002.080526T0749Z-080527T1230Z/
/ARNK1.1.ER.080526T0749Z.080526T1800Z.080527T0630Z.NO/
757 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SMOKY HILL RIVER NEAR ARNOLD 12N.
* FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:30 PM SUNDAY THE STAGE WAS 2.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 8.9 FEET BY TOMORROW EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 9.0 FEET...PREPARE FOR MODERATE NORTH BANK OVERFLOWS OF 
  2 FEET OR MORE ALONG THE SMOKY HILL RIVER FROM THE CONFLUENCE OF 
  HACKBERRY CREEK TO U.S. HIGHWAY 283.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.9 FEET 
  ON JUN 30 1957.

$$
2 follow-up statements
000 
WGUS83 KDDC 261057
FLSDDC
KSC195-262257-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
557 AM CDT MON MAY 26 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  THE SMOKY HILL RIVER NEAR ARNOLD 12N AFFECTING TREGO COUNTY.
 
.TWO TO THREE INCHES OF RAIN FELL SUNDAY AFTERNOON ACROSS SOUTHERN GOVE
AND CENTRAL TREGO COUNTIES...AND RUNOFF FROM THE RAINFALL IS EXPECTED 
TO PRODUCE HIGH FLOWS ON THE SMOKY HILL RIVER LATER TODAY. 

 SAFETY MESSAGE...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL 
HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED BY 400 PM.


KSC195-262257-
/O.EXT.KDDC.FL.W.0002.000000T0000Z-080527T1232Z/
/ARNK1.1.ER.080526T1731Z.080527T0000Z.080527T0632Z.NO/
557 AM CDT MON MAY 26 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SMOKY HILL RIVER NEAR ARNOLD 12N.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:30 AM MONDAY THE STAGE WAS 3.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 7.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 7.0 FEET...EXPECT MINOR NORTH BANK FLOODING OF UP TO ONE
  FOOT ALONG THE SMOKY HILL RIVER FROM THE CONFLUENCE OF HACKBERRY 
  CREEK AND THE SMOKY HILL RIVER TO EAST OF HWY 283.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 6.8 FEET ON SEP 13 2001.


$$
000 
WGUS83 KDDC 261333
FLSDDC
KSC195-270133-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
833 AM CDT MON MAY 26 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  THE SMOKY HILL RIVER NEAR ARNOLD 12N AFFECTING TREGO COUNTY.
 
. TWO TO THREE INCHES OF RAIN FELL SUNDAY AFTERNOON ACROSS SOUTHERN GOVE
AND CENTRAL TREGO COUNTIES...AND RUNOFF FROM THE RAINFALL IS EXPECTED 
TO PRODUCE A MODERATE RISE ON THE SMOKY HILL RIVER LATER TODAY. MUCH 
OF THE RUNOFF FROM THE HEAVY RAINFALL WAS CAUGHT IN SOIL CONSERVATION
STRUCTURES...AND THE AMOUNT OF RUNOFF WAS LESS THAN WAS ORIGINALLY EXPECTED.

 SAFETY MESSAGE...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL 
HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED ***TIME OF NEXT ISSUANCE***


KSC195-261403-
/O.CAN.KDDC.FL.W.0002.000000T0000Z-080527T1232Z/
/ARNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
833 AM CDT MON MAY 26 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SMOKY HILL RIVER NEAR ARNOLD 12N.
* AT  7:30 AM MONDAY THE STAGE WAS 3.2 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 6.0 FEET THIS 
  EVENING.
* IMPACT...AT 7.0 FEET...EXPECT MINOR NORTH BANK FLOODING OF UP TO ONE
  FOOT ALONG THE SMOKY HILL RIVER FROM THE CONFLUENCE OF HACKBERRY 
  CREEK AND THE SMOKY HILL RIVER TO EAST OF HWY 283.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 5.9 FEET ON APR 30 1984.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 3:06 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, May 25, 3:06 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
306 PM CDT SUN MAY 25 2008

.DISCUSSION...

DAYS 1-2...

SEVERE AND FLOOD CHANCES WILL BE THE MAIN FORECAST HEADACHES
TODAY.

12Z UPPER AIR OBS CONTINUE TO INDICATE SOUTHWESTERLY FLOW ALOFT
OVER THE PLAINS, WITH THE RIGHT ENTRANCE REGION OF A 90-100 KT
JET STREAK OVER WESTERN KANSAS. 850MB DEWPOINTS WERE AROUND 9 C
THIS MORNING, BUT JUST TO THE SOUTH OVER AMA THEY WERE 17 C. SFC
DEWPOINTS WERE IN THE LOW 60S ONLY IN OUR FAR EASTERN COUNTIES AS
OF 15Z THIS MORNING. HOWEVER, WITH PRESSURES FALLING OVER EASTERN
CO, THE MOISTURE HAD MOVED WESTWARD AS OF 19Z. 18Z SOUNDING THAT
HAD JUST COME IN SHOWS OVER 3000 J/KG FOR DDC WITH LITTLE CAP
LEFT.  STORMS HAVE ALREADY BEGUN TO FIRE ALONG THE AXIS OF HIGHEST
MOISTURE CONVERGENCE FROM THE TX PANHANDLE INTO THE SCOTT CITY
AREA. A TROUGH AXIS HAS SHIFTED WINDS TO THE NORTHEAST ACROSS NW
KS, WITH THE CONVERGENCE BOUNDARY ALONG OUR NORTHERN CWA. ONE
STORM ALONG THAT BOUNDARY HAS ALREADY BECOME SEVERE, WITH GOLFBALL
HAIL REPORTS ALREADY COMING IN. TORNADO WATCH HAS ALREADY BEEN
ISSUED FOR ALL BE THE FAR NORTH AND FAR EAST CWA. SHEAR IS NOT
THAT IMPRESSIVE SO FAR WITH VEERED SFC WINDS SO FAR, AND LCLS ARE
RATHER HIGH. HOWEVER, AS THE EVENING PROGRESSES THE SHEAR WILL
INCREASE AND LCL VALUES RISE AS TEMPERATURES BEGIN TO FALL AND
MOISTURE CONTINUES TO INCREASE. LARGE HAIL AND HIGH WINDS WILL
CONTINUE TO BE THE MAIN THREAT, BUT TORNADOES ARE NOT OUT OF THE
QUESTION, PARTICULARLY IN THE NORTH NEAR THE BOUNDARY.

THE GFS AND NAM BOTH BRING CONVECTION OUT THROUGH NORTH CENTRAL
KANSAS THIS EVENING, CONTINUING UNTIL SHORTLY AFTER MIDNIGHT.
HOW MUCH WE GET DEPENDS ON EXACTLY WHAT MODEL IS LOOKED AT, WITH
THE NAM HAVING A OVER AN INCH ACCUMULATION IN ELLIS AND TREGO
COUNTIES. THIS WOULD EXCEED FLOOD GUIDANCE, BUT IT IS STILL
SOMEWHAT UNCERTAIN IF THEY WILL GET THAT MUCH. HOWEVER, PW VALUES
GET UP ABOVE 1.5 INCHES THIS EVENING, AND THAT AREA HAS RECEIVED A
LOT OF RAINFALL OVER THE PAST FEW DAYS. REPORTS FROM ELLIS COUNTY
EM INDICATES THAT THE SALINE RIVER AND BIG CREEK HAVE BEEN RUNNING
HIGH. MORE STORMS COULD PUT US OVER THE EDGE FOR AREAL OR EVEN
SOME RIVER FLOODING, SO PUT ELLIS AND TREGO IN A FLOOD WATCH UNTIL
12Z TOMORROW MORNING.

TOMORROW, SOUTHWESTERLY FLOW CONTINUES WITH ANOTHER WEAK VORT MAX
POSSIBLY COMING OUT. A FAIRLY VIGOROUS SFC FRONT WILL MOVE DOWN
INTO OUR NORTHERN COUNTIES BY TOMORROW AFTERNOON. LOWERED HIGHS A
BIT IN THE NORTH INTO THE UPPER 70S TO LOW 80S. SHEAR WILL BE
STRONG AROUND THE VICINITY OF THE FRONTAL BOUNDARY, AND THE NAM
SHOWS CAPE AROUND 3000 J/KG JUST BEHIND THE FRONT. THERE COULD
ALSO BE SOME DEVELOPMENT ALONG THE DRYLINE WHICH SHOULD PUSH INTO
OUR CENTRAL CWA BY AFTERNOON. EXACT PLACEMENT OF BOUNDARIES WILL
DEPEND ON OUTFLOW, BUT SEVERE WEATHER WILL AGAIN BE A POSSIBILITY
OVER WESTERN KS MONDAY AFTERNOON AND EVENING.

THE SFC FRONT WILL CONTINUE TO PUSH SOUTH MONDAY NIGHT AND SHOULD
BE THROUGH ALL BUT OUR FAR SOUTHEASTERN CWA TUESDAY. HIGHS TUESDAY
SHOULD ONLY BE IN THE UPPER 60S TO LOW 70S WITH NORTHERLY WINDS,
LINGERING CLOUDS, AND 850MB TEMPS IN THE SINGLE DIGITS. A
SHORTWAVE MOVING INTO THE CENTRAL PLAINS WILL KEEP A CHANCE FOR
PRECIP BEHIND THE FRONT. THERE WILL NOT BE MUCH SFC BASED CAPE,
BUT SOME ELEVATED STORMS ARE POSSIBLE, SO INCLUDED SHOWERED WITH
ISOLATED STORMS IN THE WORDING.

DAYS 3-7...

THE EXTENDED FORECAST WILL REMAIN NEARLY THE SAME...ONLY MADE MINOR
TWEAKS AND SMOOTHING CHANGES.  THE 25/00Z ECMWF AND THE 12Z RUNS OF
THE GFS AND CANADIAN ARE ALL IN GOOD AGREEMENT OUT TO ABOUT 120
HOURS.  THEN THE ECMWF PEELS OFF AN UPPER WAVE THROUGH THE NORTHERN
PLAINS WHILE THE GFS IS MORE BROAD IN THE UPPER WAVE IT BRINGS EAST
THROUGH THE NORTHERN-CENTRAL PLAINS ABOUT 24 HOURS LATER.  SO...THE
LATEST MORE PROGRESSIVE ECMWF IS FAVORED OVER THE GFS.  THE DAYS 4-5
GRIDS BRING A CHANCE FOR STORMS INTO FRIDAY AFTERNOON AND THROUGH
FRIDAY NIGHT.  THINK THIS IS A GOOD BET BASED ON THE TREND OF LATE.
IN THE NEARER TERM...I LIKE THE LOWER TEMPS FOR TUESDAY IN THE MID
60S N TO MID 70S S.  THIS WILL MAKE IT EASIER FOR MY WEDNESDAY
PERIOD OF SLOWLY RECOVERING TEMPERATURES AND SLOWLY BREAKING UP
CLOUDS.  THURSDAY AND FRIDAY WILL SEE A WARM UP INTO THE 90S OVER
MOST OF DDCS CWA BUT ONLY IN THE MID TO UPPER 80S IN OUR
NORTHWESTERN SECTIONS.  SATURDAY AND SUNDAY GRIDS WILL LEFT ALONE
WITH NO POPS AND CONTINUED SLIGHTLY ABOVE NORMAL MAX TEMPS.

FOR THE 8 TO 14 DAY OUTLOOK...RAISED THE TEMPS TO ABOVE NORMAL AND
KEPT PRECIP NEAR NORMAL.  NORMAL LOW AND HIGH TEMPS ARE 82/56F FOR
DDC AND THESE SHOULD BE EASY TO BEAT WITH PLENTY OF SUNSHINE.

.AVIATION...

SCT TO BKN CU WILL EXIST THROUGH SUNDOWN ACROSS ALL TAF
SITE...GENERALLY AROUND 050-060 FEET.  ALSO...EXPECT WIDELY
SCATTERED CONVECTIVE STORMS AT GCK AND DDC SITES THROUGH 23Z
...AND FROM 23Z-04Z IN THE HYS AREA.  VSBYS COULD GO DOWN TO 4SM IN
THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  90  58  69 /  40  40  50  30
GCK  63  84  55  68 /  40  40  50  30
EHA  61  90  56  72 /  30  20  40  30
LBL  64  94  56  71 /  30  30  40  30
HYS  63  80  55  68 /  60  50  70  40
P28  70  93  65  76 /  40  40  50  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING
FOR KSZ030-031.

&&

FN26/12/12
Hazardous weather outlook, May 25, 4:18 AM CDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
418 AM CDT SUN MAY 25 2008

KSZ030-031-043>046-061>066-074>081-084>090-261000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
418 AM CDT SUN MAY 25 2008 /318 AM MDT SUN MAY 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

AS LOW PRESSURE DEEPENS IN EASTERN COLORADO...RICH GULF MOISTURE WILL
RETURN INTO SOUTHWEST KANSAS. AN UPPER AIR DISTURBANCE WILL HELP
TO IGNITE SOME THUNDERSTORMS ALONG A DRYLINE IN FAR WESTERN KANSAS
BY LATE THIS AFTERNOON WITH SCATTERED THUNDERSTORMS MOVING FROM
WEST TO EAST INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS ARE
THE MAIN HAZARD WITH AN ISOLATED TORNADO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AS AN UPPER LEVEL SYSTEM APPROACHES ON MONDAY AFTERNOON A COLD
FRONT WILL DROP INTO NORTHERN KANSAS...THEN MOVE ACROSS SOUTHWEST
KANSAS BY MONDAY EVENING. MORE WIDESPREAD THUNDERSTORMS...SOME
POSSIBLY SEVERE...ARE FORECAST FROM THE AFTERNOON INTO THE NIGHT.

MORE THUNDERSTORMS ARE ANTICIPATED ON FRIDAY AS AN UPPER AIR
DISTURBANCE MOVES ACROSS THE HIGH PLAINS. SOME MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE REQUIRED INITIALLY IN THE SCOTT CITY
TO HAYS AREA BY LATE AFTERNOON...THEN MOST AREAS BY EVENING THROUGH
MIDNIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06/01

In the hours before

Local storm report, May 25, 6:42 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
642 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 N LA CROSSE           38.56N 99.31W
05/25/2008  E1.00 INCH       RUSH               KS   LAW ENFORCEMENT

0635 PM     HAIL             1 W LA CROSSE           38.53N 99.33W
05/25/2008  E1.75 INCH       RUSH               KS   LAW ENFORCEMENT

&&

18
Local storm report, May 25, 6:43 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
643 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             2 E LA CROSSE           38.53N 99.27W
05/25/2008  E1.25 INCH       RUSH               KS   TRAINED SPOTTER

&&

MB
Local storm report, May 25, 7:10 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
710 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             6 NW SCOTT CITY         38.54N 100.99W
05/25/2008  E1.75 INCH       SCOTT              KS   PUBLIC

0435 PM     HAIL             10 W SCOTT CITY         38.48N 101.09W
05/25/2008  E2.50 INCH       SCOTT              KS   PUBLIC

&&

26
Local storm report, May 25, 7:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
720 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             LA CROSSE               38.53N 99.31W
05/25/2008  E1.00 INCH       RUSH               KS   BROADCAST MEDIA

&&

26
Local storm report, May 25, 7:21 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
721 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     COPELAND                37.54N 100.63W
05/25/2008  E60 MPH          GRAY               KS   LAW ENFORCEMENT

&&

MB
Local storm report, May 25, 7:39 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     NON-TSTM WND GST 15 WNW BLOOM            37.56N 100.13W
05/25/2008  E75 MPH          FORD               KS   TRAINED SPOTTER

            A FEW TREES WERE BLOWN DOWN. VISIBILITY WASS LESS THAN
            1/2-MILE.

&&

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:33 PM CDTHigh Wind WarningDDCClark, Comanche, Ford, Gray, Kiowa, Meade75 min
May 25, 7:40 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush20 min
May 25, 7:50 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush44 min
May 25, 8:23 PM CDTSpecial Weather StatementDDCBarber, Comanche, Edwards, Kiowa, Pratt, Stafford82 min
May 25, 8:58 PM CDTSevere Thunderstorm WarningDDCBarber47 min
May 26, 3:48 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness42 min
May 26, 4:03 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee42 min
May 26, 4:28 PM CDTSevere Thunderstorm WarningDDCGrant, Morton, Stanton47 min
May 26, 4:43 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee, Rush47 min
May 26, 4:50 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Kiowa40 min
May 26, 4:53 PM CDTSpecial Weather StatementDDCHodgeman52 min
May 26, 5:07 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee38 min
May 26, 5:12 PM CDTSevere Thunderstorm WarningDDCGrant, Kearny, Morton, Stanton, Stevens63 min
May 26, 5:17 PM CDTTornado WarningDDCKiowa28 min
May 26, 5:34 PM CDTSevere Thunderstorm WarningDDCClark, Meade41 min
May 26, 5:35 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Pratt, Stafford55 min
May 26, 5:37 PM CDTTornado WarningDDCKiowa, Pratt38 min
May 26, 5:39 PM CDTTornado WarningDDCEdwards, Pawnee, Stafford51 min
May 26, 5:58 PM CDTSevere Thunderstorm WarningDDCBarber, Clark, Comanche, Kiowa62 min
May 26, 6:00 PM CDTTornado WarningDDCPawnee, Stafford31 min
May 26, 6:09 PM CDTTornado WarningDDCKiowa, Pratt36 min
May 26, 6:10 PM CDTSevere Thunderstorm WarningDDCGray, Meade50 min
May 26, 6:13 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Meade47 min
May 26, 6:31 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Meade44 min
May 26, 6:38 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee52 min
May 26, 6:42 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford48 min
May 26, 6:42 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa48 min
May 26, 6:53 PM CDTAreal Flood WarningDDCEdwards, Kiowa, Pratt3 hr
May 26, 6:58 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman38 min

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.